Alert archive / Washington / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 19, 2010, 4:24 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2010, 4:24 PM PDT (23:24 UTC)
- Expired
- Aug 19, 2010, 8:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
741 WWUS86 KOTX 192324 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 424 PM PDT THU AUG 19 2010 ...BREEZY WINDS WITH LOW RELATIVE HUMIDITY WILL REMAIN OVER THE WATERVILLE PLATEAU AND WESTERN BASIN THROUGH THIS EVENING... .VERY DRY AIR FROM ALOFT HAS MIXED DOWN TO THE SURFACE THIS AFTERNOON. IN ADDITION BREEZY WINDS WILL CONTINUE TO BLOW ACROSS THE WATERVILLE PLATEAU AND THE WESTERN BASIN. THIS COMBINATION WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS. WAZ673-200300- /O.NEW.KOTX.FW.W.0004.100819T2324Z-100820T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 424 PM PDT THU AUG 19 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONE 673... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA: IN WASHINGTON...FIRE ZONE 673...MAINLY THE WATERVILLE PLATEAU AND THE WESTERN COLUMBIA BASIN. * WIND: SOUTHWEST TO WEST WINDS 12 TO 20 MPH WITH GUSTS 25 TO 30 MPH. * HUMIDITY: RELATIVE HUMIDITY FROM 8 TO 15 PERCENT ON THE WATERVILLE PLATEAU...15 TO 25 PERCENT ACROSS THE REMAINDER OF ZONE 673 * IMPACTS: THE COMBINATION OF BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY WILL RESULT IN A THREAT OF RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SPOKANE
1 follow-up statement
224 WWUS86 KOTX 200254 RFWOTX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 754 PM PDT THU AUG 19 2010 WAZ673-200400- /O.EXP.KOTX.FW.W.0004.000000T0000Z-100820T0300Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 754 PM PDT THU AUG 19 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WINDS AND LOW HUMIDITY FOR FIRE ZONE 673... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. * AFFECTED AREA: IN WASHINGTON...FIRE ZONE 673 * WIND: SOUTHWEST WINDS 10 TO 15 MPH WITH GUSTS UP TO 25 MPH WILL CONTINUE FOR THE NEXT HOUR OR TWO...AND THEN DECREASE TO 10 MPH OR LESS OVERNIGHT. * HUMIDITY: HUMIDITIES HAVE ALREADY STARTED TO INCREASE THIS EVENING. THEY ARE AROUND 20 PERCENT ACROSS THE WESTERN BASIN AND WATERVILLE PLATEAU...AND AROUND 25 PERCENT ACROSS THE EASTERN BASIN. THEY WILL CONTINUE THEIR UPWARD TREND THROUGH THE NIGHT. $$ HTTP://WEATHER.GOV/SPOKANE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 19, 2:22 PM PDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 19, 2:22 PM PDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 222 PM PDT THU AUG 19 2010 .SYNOPSIS...DRY AND MOSTLY CLEAR CONDITIONS WITH A CONTINUING COOLING TREND WILL CONTINUE THROUGH SATURDAY. A PACIFIC TROUGH FEATURING SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL PASS THROUGH THE AREA ON SUNDAY. RELATIVELY QUIET AND DRY CONDITIONS WILL RETURN EARLY NEXT WEEK...WITH A POSSIBILITY OF A STRONG COLD FRONT ARRIVING LATE IN THE WEEK. && .DISCUSSION... TODAY THROUGH SUNDAY...SATELLITE LOOP REVEALS A DRY WESTERLY FLOW REGIME OVER THE NORTHWEST UNITED STATES TODAY. A DEEPENING MARINE LAYER ON THE WEST SIDE HAS BEGUN TO CREST THE CASCADES AND BLEED THROUGH THE CASCADE GAPS PRODUCING GUSTY CONDITIONS IN THE CASCADES LEE AND DEEP BASIN. THIS WILL LIKELY KEEP UP THROUGH THE EVENING. OTHERWISE...THE AIR MASS IS STABLE WITH FEW CLOUDS AND PROMISES ANOTHER CLEAR AND LOCALLY COOL NIGHT. FARTHER INTO THE FUTURE...LATEST MODEL RUNS ARE IN GOOD AGREEMENT OVERALL AND CONFIDENCE IS HIGH WITH THE IDEA OF MAINTAINING A DRY FORECAST THROUGH FRIDAY AND SATURDAY. THE FLOW REGIME WILL BE BACKING MORE TO THE SOUTHWEST...BUT WARM ADVECTION WILL BE MINIMAL...INSTEAD THE WESTERLY COMPONENT OF THE WIND WILL CONTINUE TO ADVECT GENERALLY COOLER MID LEVEL TEMPERATURES INTO THE REGION. THIS ELEMENT ALONG WITH RELATIVELY COOL STARTING TEMPERATURES...WILL PROMOTE A FURTHER DECREASE IN HIGH TEMPERATURES BY A DEGREE OR TWO EACH DAY ON FRIDAY AND SATURDAY. THIS WILL PLACE HIGH TEMPERATURES SOLIDLY IN THE CLIMATOLOGICALLY AVERAGE RANGE AT MOST LOCATIONS PROMOTING A GENERALLY PLEASANT LATE SUMMER WEATHER REGIME FOR THE FORECAST AREA WITH SOME INCREASE IN HIGH THIN CIRRUS AS THE NEXT TROUGH APPROACHES THE REGION. SATURDAY NIGHT A FURTHER INCREASE IN HIGH AND MID LEVEL CLOUDS IS LIKELY AS AN INCOMING RELATIVELY DEEP LATE SEASON TROUGH MOVES INTO THE PACIFIC COAST...WITH THE SMALL POSSIBILITY OF MOISTURE ADVECTION BECOMING ROBUST ENOUGH FOR SOME VIRGA REACHING THE GROUND OVER THE HIGH TERRAIN SURROUNDING THE BASIN BY DAWN SUNDAY. ON SUNDAY THERE IS HIGH CONFIDENCE OF A SIGNIFICANT CHANGE EVENT...BUT LOWER CONFIDENCE REGARDING THE EXACT PLACEMENT AND NATURE OF THE SHOWER ACTIVITY AND COOLING MAGNITUDE GENERATED BY THE ARRIVAL THE TROUGH. MODEL CONSENSUS DEPICTS A RELATIVELY DEEP TROUGH PASSAGE WITH ADEQUATE MOISTURE TO GENERATE ISOLATED TO SCATTERED SHOWERS...LIKELY CONCENTRATED OVER THE RISING TERRAIN EAST AND NORTH OF THE BASIN...AND BREEZY CONDITIONS WITH COOLER TEMPERATURES. STABILITY INDICES SUGGEST NOT A MAJOR THUNDERSTORM POTENTIAL...BUT PATTERN RECOGNITION SUGGEST PRUDENCE DICTATES AT LEAST A MENTION OF THUNDERSTORMS OVER THE HIGHER TERRAIN NORTH AND EAST OF THE BASIN...WHERE THE RESIDUAL 850 THERMAL RIDGE WILL BE TOPPED BY THE UPPER LEVEL INTER-TROUGH COOL POOL. HIGH TEMPERATURES WILL BE COOLER...BUT THE MAGNITUDE OF THIS TREND WILL DEPEND ON HOW WIDESPREAD PRECIPITATION TURNS OUT TO BE. /FUGAZZI SUNDAY NIGHT THROUGH THURSDAY...UPPER LEVEL TROUGH WILL PULL AWAY FROM THE AREA SUNDAY EVENING AND BE REPLACED BY DRY ZONAL FLOW ON MONDAY AND TUESDAY. A COMBINATION OF WINDS BECOMING LIGHT...A DRYING ATMOSPHERE...AND A LINGERING COOL AIR MASS BEHIND THE TROUGH PASSAGE FROM SUNDAY WILL RESULT IN COOLER NIGHT. SOME OF THE COLDEST LOCATIONS IN THE NORTHERN VALLEYS MAY FALL INTO THE MID AND UPPER 30S. THEN FOR WEDNESDAY INTO THURSDAY ANOTHER UPPER LEVEL TROUGH PASSES THROUGH WITH A STRONG COLD FRONT PASSAGE. BOTH PREFRONTAL AND POSTFRONTAL WINDS SHOW A LARGE DOWNSLOPE COMPONENT OFF THE CASCADES SO THE BEST PRECIP CHANCES WITH THIS TROUGH WILL OCCUR NEAR THE CASCADE CREST...AND IN THE MTNS OF NE WA/N IDAHO. THERE IS GOOD MODEL AGREEMENT WITH THIS TROUGH PASSAGE BUT SLIGHT TIMING DIFFERENCES MAKING WEDNESDAY A LOW CONFIDENCE FCST FOR TEMPERATURES. AS THE FRONT COMES THROUGH WINDS WILL BE ON THE INCREASE. TIMING OF FRONT PASSAGE WILL HAVE AN IMPACT ON EXACTLY HOW MUCH WIND INCREASE THERE IS WITH AN AFT/EVE PASSAGE MAXIMIZING PRESSURE GRADIENTS AND AMOUNT OF WIND. ECMWF MODEL SHOWS THIS SCENARIO...BUT GFS AND CANADIAN ARE A LITTLE BIT SLOWER WITH A WED NIGHT FRONT PASSAGE MORE LIKELY. CONFIDENCE IS HIGH THAT BREEZY WINDS WILL MATERIALIZE AT SOME POINT WED/THU...WITH WINDY CONDITIONS MORE LIKELY IF THE ECMWF TIMING VERIFIES. FOR THURSDAY A MUCH COOLER AIR MASS WILL HAVE MOVED INTO THE AREA BEHIND THE FRONT. JW && .AVIATION... A DRY AND INCREASINGLY STABLE AIR MASS WILL LEAD TO MOSTLY CLEAR SKIES AND VFR CONDITIONS AT ALL TAF SITES THROUGH 18Z FRI. THE MAIN AVIATION CONCERN TODAY WILL REVOLVE AROUND THE DEVELOPMENT OF BREEZY CONDITIONS. THE STRONGEST WINDS WILL OCCUR AT KEAT...WITH GUSTS APPROACHING 25 MPH BY LATE AFTERNOON AND CONTINUING THROUGH THE EVENING. WINDS WILL DECREASE AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 54 81 53 78 55 73 / 0 0 10 10 10 20 COEUR D'ALENE 52 81 49 79 52 73 / 0 0 0 10 10 20 PULLMAN 47 82 46 80 45 73 / 0 0 0 10 10 20 LEWISTON 58 89 56 85 57 79 / 0 0 10 10 10 20 COLVILLE 50 87 47 84 49 77 / 0 0 10 10 10 20 SANDPOINT 47 81 44 78 48 73 / 0 0 10 10 10 30 KELLOGG 51 79 50 78 50 68 / 0 0 0 10 20 30 MOSES LAKE 53 84 51 80 53 78 / 0 0 0 0 10 10 WENATCHEE 58 86 56 79 58 77 / 0 0 0 0 10 10 OMAK 53 85 51 83 53 79 / 0 0 0 10 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Aug 19, 7:13 AM PDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 713 AM PDT THU AUG 19 2010 IDZ001>004-026-027-WAZ031>038-041>044-201415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 713 AM PDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Washington, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.